Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 16, 2021, 1:35 PM EDT for Morgan County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 1:35 PM EDT (17:35 UTC)
- Expired
- Jul 16, 2021, 2:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Morgan County, GA
The radar
The Atlanta radar (KFFC), 103 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 926 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
438
WWUS82 KFFC 161735
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
135 PM EDT Fri Jul 16 2021
GAZ047-049-161800-
Morgan GA-Walton GA-
135 PM EDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN AND
SOUTHEASTERN WALTON COUNTIES UNTIL 200 PM EDT...
At 135 PM EDT...a strong thunderstorm was over Hard Labor Creek State
Park, or 9 miles northwest of Madison...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Social Circle, Rutledge, North High Shoals, Bostwick, Good Hope,
Ebenezer, Hard Labor Creek State Park and Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3382 8353 3382 8351 3364 8340 3357 8363
3369 8372 3383 8354
TIME...MOT...LOC 1735Z 240DEG 7KT 3365 8362
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 11:05 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 16, 11:05 AM EDT, 2 hours 30 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 1105 AM EDT Fri Jul 16 2021 .UPDATE... No changes planned for the forecast. 41 && .PREV DISCUSSION... /Issued 442 AM EDT Fri Jul 16 2021/ SHORT TERM /Today through Saturday/... As the short term period begins, the Bermuda High remains positioned over the Atlantic coast, which will keep southerly low level flow in place over the region. As a result, moist and humid conditions will persist over north and central Georgia Friday and Saturday, with dewpoints in the upper 60s to mid 70s and precipitable water values expected to range from 1.5 to 2 inches. Some patchy fog is anticipated in portions of central Georgia this morning. With high temperatures forecast to mainly be in the low 90s across the area and the deep atmospheric moisture, there will be ample instability for the development of thunderstorms this afternoon and into the evening. Chance PoPs are thus forecast across north and central Georgia today. On Saturday, the Bermuda High will begin to shift eastward as an upper trough approaches the area from the midwest. The influence of the high will serve to slow the advancement of the trough as it approaches. However, higher PoPs will be focused more across north Georgia on Saturday. An isolated thunderstorm both days could become strong to severe, capable of producing gusty winds and frequent lightning. Considering the rich atmospheric moisture and slow movement of the storms, it is also possible to see heavy rainfall where stronger storms develop. King LONG TERM /Saturday Night through Thursday/... No major changes to the long term forecast with typical summer-time pattern with persistent low/mid level flow over the CWA, bringing with it increased PoP chances through the latter half of the weekend. By Monday, model guidance progs a low/mid level trough to move into the area with a pseudo-stationary surface front elongated across the SE US resulting in Likely PoPs across much of north and central GA. Moving into midweek, the aforementioned trough is ejects eastward, leaving the CWA in NW flow decreasing PoPs across north GA. However, GFS/EURO show cut-off stacked low over the ArkLaTex region, providing southerly flow across the southern tier of the SE. Given that, decreased PoPs to Chance across the far reaches of N GA while maintaining Likely for south-central GA, depending on how far the moisture surge reaches inland through midweek. Morgan && .AVIATION... 12Z Update... Mainly VFR conditions are expected through the period. Some patchy fog is present in central Georgia, but no visibility restrictions have been observed at any TAF sites. The fog is expected to dissipate by mid-morning. A cu field is expected to develop after 14Z, with BKN ceilings developing by 17Z. Scattered convection is also expected this afternoon, warranting a TEMPO for TSRA at all sites from 18-22Z, although SHRA/TSRA could persist beyond this time. Winds will be primarily SW at 3-6 kts throughout the day today, becoming light and variable overnight. //ATL Confidence...12Z Update... Medium confidence on timing of TSRA. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 91 71 89 70 / 40 30 50 30 Atlanta 90 72 89 71 / 40 30 50 40 Blairsville 86 66 82 65 / 40 40 70 60 Cartersville 92 71 88 69 / 40 30 60 50 Columbus 92 73 92 72 / 50 40 30 20 Gainesville 91 71 87 70 / 40 30 60 40 Macon 92 72 92 71 / 50 30 30 20 Rome 92 71 88 71 / 40 30 60 60 Peachtree City 90 71 90 70 / 40 40 40 30 Vidalia 91 72 91 73 / 40 30 40 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....Morgan AVIATION...41
Hazardous weather outlook, Jul 16, 12:10 PM EDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1210 PM EDT Fri Jul 16 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1210 PM EDT Fri Jul 16 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms capable of producing locally heavy rainfall, gusty winds, and frequent lightning are possible this afternoon and evening across north and central Georgia. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms capable of producing locally heavy rainfall are possible across north and central Georgia through Wednesday, mainly in the afternoon and evening. A few storms could become strong with gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 16, 1:30 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
130 PM EDT Fri Jul 16 2021
GAZ039-051-062-161800-
Taliaferro GA-Wilkes GA-Warren GA-
130 PM EDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHWESTERN WILKES
AND NORTHWESTERN WARREN COUNTIES UNTIL 200 PM EDT...
At 130 PM EDT...a strong thunderstorm was over Sandy Cross, or near
Crawfordville...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Washington, Sharon, Ficklin, Lundberg, Rocky Creek Fire Dept.,
Raytown and Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3361 8265 3355 8263 3351 8285 3368 8295
3381 8271 3362 8262 3362 8263 3361 8262
TIME...MOT...LOC 1730Z 248DEG 7KT 3363 8283
WIND...40MPHSpecial weather statement, Jul 16, 1:35 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
135 PM EDT Fri Jul 16 2021
GAZ047-049-161800-
Morgan GA-Walton GA-
135 PM EDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN AND
SOUTHEASTERN WALTON COUNTIES UNTIL 200 PM EDT...
At 135 PM EDT...a strong thunderstorm was over Hard Labor Creek State
Park, or 9 miles northwest of Madison...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Social Circle, Rutledge, North High Shoals, Bostwick, Good Hope,
Ebenezer, Hard Labor Creek State Park and Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3382 8353 3382 8351 3364 8340 3357 8363
3369 8372 3383 8354
TIME...MOT...LOC 1735Z 240DEG 7KT 3365 8362
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:02 PM EDT | Special Weather Statement | FFC | Glascock, Taliaferro, Warren | 43 min |
| Jul 16, 1:30 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 30 min |
| Jul 16, 1:46 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee, Walton | 19 min |
| Jul 16, 1:58 PM EDT | Special Weather Statement | FFC | Wilkes | 32 min |
| Jul 16, 2:24 PM EDT | Special Weather Statement | FFC | Warren | 36 min |
| Jul 16, 4:30 PM EDT | Special Weather Statement | FFC | Hancock | 30 min |
| Jul 16, 5:55 PM EDT | Special Weather Statement | FFC | Baldwin | 35 min |
| Jul 16, 7:16 PM EDT | Special Weather Statement | FFC | Treutlen | 29 min |
| Jul 16, 7:28 PM EDT | Special Weather Statement | FFC | Emanuel | 32 min |
| Jul 16, 7:36 PM EDT | Special Weather Statement | FFC | Hall | 24 min |
| Jul 16, 7:56 PM EDT | Special Weather Statement | FFC | Treutlen | 34 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.